Open Access
24 September 2003 On the minimization of some nonconvex double obstacle problems
A. Elfanni
J. Appl. Math. 2003(10): 535-551 (24 September 2003). DOI: 10.1155/S1110757X03210032


We consider a nonconvex variational problem for which the set of admissible functions consists of all Lipschitz functions located between two fixed obstacles. It turns out that the value of the minimization problem at hand is equal to zero when the obstacles do not touch each other; otherwise, it might be positive. The results are obtained through the construction of suitable minimizing sequences. Interpolating these minimizing sequences in some discrete space, a numerical analysis is then carried out.


Download Citation

A. Elfanni. "On the minimization of some nonconvex double obstacle problems." J. Appl. Math. 2003 (10) 535 - 551, 24 September 2003.


Published: 24 September 2003
First available in Project Euclid: 29 September 2003

zbMATH: 1089.49001
MathSciNet: MR2013789
Digital Object Identifier: 10.1155/S1110757X03210032

Primary: 49M25 , 65N30

Rights: Copyright © 2003 Hindawi

Vol.2003 • No. 10 • 24 September 2003
Back to Top